Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 105, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 25, 2008, 11:20 PM CDT for Mahaska County, Wapello County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 11:20 PM CDT (04:20 UTC)
- Expired
- Jun 26, 2008, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 11:27 PM CDT | HEAVY RAIN 2.82 | Ottumwa Airport, IA | 2.04 INCHES FELL IN THE PERIOD FROM 1053 PM TO 1121 PM. 0.99 INCHES FELL IN NINE MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 260423
FFWDMX
IAC123-179-261015-
/O.NEW.KDMX.FF.W.0105.080626T0420Z-080626T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1120 PM CDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF OTTUMWA...
* UNTIL 515 AM CDT
* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED
AREA...ESTIMATING THAT TWO TO THREE INCHES OF RAIN MAY HAVE FALLEN
OVER THE WARNED AREA IN ONLY ONE OR TWO HOURS. LOCALLY HIGHER
AMOUNTS ARE QUITE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA
AND OTTUMWA...AS WELL AS COMPETINE CREEK...CEDAR CREEK...AND
COMSTOCK CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4105 9265 4116 9264 4116 9266 4132 9266
4132 9242 4131 9240 4116 9241 4117 9220
4116 9218 4093 9218
TIME...MOT...LOC 0420Z 180DEG 0KT 4109 9258
$$
SMALL3 follow-up statements
000
WGUS73 KDMX 260437
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT WED JUN 25 2008
IAC123-179-261015-
/O.CON.KDMX.FF.W.0105.000000T0000Z-080626T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-MAHASKA IA-
1132 PM CDT WED JUN 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHEASTERN MAHASKA AND WAPELLO COUNTIES...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE OTTUMWA AIRPORT REPORTED 2.82 INCHES OF RAIN HAS FALLEN
DURING THE STORM...INCLUDING 0.99 INCHES IN THE NINE MINUTE PERIOD
ENDING AT 1109 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA
AND OTTUMWA...AS WELL AS COMPETINE CREEK...CEDAR CREEK...AND
COMSTOCK CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
RESIDENTS ARE ADVISED TO CHECK THEIR BASEMENTS...ESPECIALLY IF POWER
HAS FAILED NOT ALLOWING SUMP PUMPS TO RUN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4105 9265 4116 9264 4116 9266 4132 9266
4132 9242 4131 9240 4116 9241 4117 9220
4116 9218 4093 9218
TIME...MOT...LOC 0432Z 180DEG 0KT 4109 9258
$$
SMALL000
WGUS73 KDMX 260629
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 AM CDT THU JUN 26 2008
IAC123-179-261015-
/O.CON.KDMX.FF.W.0105.000000T0000Z-080626T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-MAHASKA IA-
120 AM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHEASTERN MAHASKA AND WAPELLO COUNTIES...
ALTHOUGH MUCH OF THE PRECIPITATION HAS DIMINISHED ACROSS SOUTHEAST
IOWA...RUNOFF FROM PREVIOUS HEAVY RAINS MAY CONTINUE INTO THE
EARLY MORNING HOURS. NATIONAL WEATHER SERVICE RADAR ESTIMATES
INDICATED THAT ANYWHERE FROM TWO TO SIX INCHES OF RAIN MAY HAVE
FALLEN ACROSS THE WARNED AREA...INCLUDING 3.10 INCHES OBSERVED AT
THE OTTUMWA AIRPORT. OVER TWO INCHES OF THAT AMOUNT FELL IN AROUND
30 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OSKALOOSA...OTTUMWA...FREMONT AND KIRKVILLE. COMPETINE
CREEK...CEDAR CREEK AND COMSTOCK CREEK MAY ALSO BE AFFECTED BY
RAPIDLY RISING WATER LEVELS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4105 9265 4116 9264 4116 9266 4132 9266
4132 9242 4131 9240 4116 9241 4117 9220
4116 9218 4093 9218
TIME...MOT...LOC 0620Z 180DEG 0KT 4109 9258
$$
SMALL000
WGUS73 KDMX 260825
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
325 AM CDT THU JUN 26 2008
IAC123-179-261015-
/O.CON.KDMX.FF.W.0105.000000T0000Z-080626T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-MAHASKA IA-
325 AM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHEASTERN MAHASKA AND WAPELLO COUNTIES...
ALTHOUGH MUCH OF THE PRECIPITATION HAS DIMINISHED ACROSS SOUTHEAST
IOWA...RUNOFF FROM PREVIOUS HEAVY RAINS MAY CONTINUE THROUGH THE
EARLY MORNING HOURS. NATIONAL WEATHER SERVICE RADAR ESTIMATES
INDICATED THAT ANYWHERE FROM TWO TO SIX INCHES OF RAIN MAY HAVE
FALLEN ACROSS THE WARNED AREA...INCLUDING 3.10 INCHES OBSERVED AT
THE OTTUMWA AIRPORT. OVER TWO INCHES OF THAT AMOUNT FELL IN AROUND
30 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OSKALOOSA...OTTUMWA...FREMONT AND KIRKVILLE. COMPETINE
CREEK...CEDAR CREEK AND COMSTOCK CREEK MAY ALSO BE AFFECTED BY
RAPIDLY RISING WATER LEVELS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.
LAT...LON 4105 9265 4116 9264 4116 9266 4132 9266
4132 9242 4131 9240 4116 9241 4117 9220
4116 9218 4093 9218
TIME...MOT...LOC 0823Z 180DEG 0KT 4109 9258
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:36 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 3:36 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT WED JUN 25 2008 .SHORT TERM /TONIGHT/... THE FORECAST TONIGHT IS QUITE COMPLEX AS THERE ARE SEVERAL FEATURES OVER/NEAR THE CWA. CURRENTLY WE ARE QUITE UNSTABLE WITH 4000 J/KG OF CAPE OVER THE SW THIRD OF IA BUT SHEAR IS QUITE WEAK...GENERALLY 20-25KTS OR LESS. OVER THE NORTHWEST...A FRONTAL BOUNDARY EXISTS FROM A LOW IN NE MN. THE FRONT EXTENDS INTO FAR NW IA THEN ALONG THE NEB/SDKTA BORDER. THERE IS WEAK CONVERGENCE ALONG THE SURFACE FRONT BUT SO FAR IT HAS NOT BEEN ABLE TO PRODUCE/SUSTAIN THUNDERSTORMS. ALOFT...THE FLOW IS WEAK AND THERE IS NOT A LOT OF SUPPORT. HOWEVER...RUC ANALYSIS DOES INDICATE A COUPLE OF WEAK VORT CENTERS...ONE OVER NW IA...PROBABLY AIDING IN THE SHOWERS UP THERE...AND ONE IN NORTHEAST KS MOVING INTO SW IA. CAPE VALUES IN THIS AREA ARE EVEN HIGHER THAN IN SW IA AND THERE ARE NO THUNDERSTORMS DEVELOPING YET. HAVING SAID ALL THIS...ANY ONE OF THESE FEATURES CAN TRIGGER STORMS TONIGHT AT ANY TIME. THE LACK OF DEVELOPMENT THUS FAR IS THE PERPLEXING PART. MID/UPPER LEVEL WIND FIELDS ARE BETTER OVER MN CLOSER TO THE LOW. I WOULD EXPECT DEVELOPMENT TO INITIATE THERE THEN TRAVEL DOWN THE FRONTAL BOUNDARY THIS EVENING. I BELIEVE THE NAM HAS A GOOD HANDLE ON THE SCENARIO DEVELOPING THE PRECIP FURTHER SOUTH...WHERE THE THE FRONT WILL EVENTUALLY SAG INTO THE HIGH CAPE AREA. LATER TONIGHT A LLJ DEVELOPS AND THIS WILL PROBABLY AID IN THE DEVELOPMENT OF AN MCS MOVING SLOWLY ACROSS THE STATE OVERNIGHT INTO THURSDAY. WITH THE HIGH LEVEL OF UNCERTAINTY OVER JUST WHERE INITIATION WILL BEGIN I HAVE PLACED CHANCE POPS OVER THE CWA FOR TONIGHT. THE HIGHEST POPS STILL REMAIN NORTH BUT WITH FAIRLY DEEP MOISTURE OVER THE SOUTH...ANY STORMS THAT DEVELOP DOWN THERE WILL ALSO PRODUCE VERY HEAVY RAINFALL. .LONG TERM /THU-WED/... MOST ACTIVE PERIOD REMAINS WITHIN THE FIRST 60 HOURS OF THE FORECAST PERIOD. A FEW THUNDERSTORMS POSSIBLY ONGOING AT THE START OF THE PERIOD AT 12Z THURSDAY. THE BIGGER SHOW IS STILL EXPECTED TO BE A DEVELOPING MCS OVER WYOMING LATE THIS EVENING THEN ROLL THROUGH SOUTH DAKOTA OVERNIGHT BEFORE REACHING NORTHERN IOWA DURING THE DAY ON THURSDAY. SOME SFC HEATING IS LIKELY AHEAD OF THE SYSTEM AND THIS SHOULD ALLOW FOR AN INCREASINGLY UNSTABLE AIR MASS TO DEVELOP FOR THE STORMS TO FEED ON. SEVERE STORMS ALONG WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL STORMS EXPECTED THURSDAY NIGHT BEFORE THE PRIMARY FRONTAL BOUNDARY ARRIVES ON FRIDAY. GOOD INSTABILITY LIKELY AGAIN ON FRIDAY WITH MIX LAYER CAPES OF 2000 TO 2500 J/KG HOWEVER THE MAIN UPPER LEVEL FORCING WILL PASS TO THE NORTH. STILL ENOUGH SHEAR WILL REMAIN FOR SOME SEVERE MULTICELL STORMS AND ISOLATED SUPER CELLS. THE WEEKEND WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING SLOWING THROUGH THE WESTERN GREAT LAKES REGION BRINGING CYCLONIC FLOW TO IOWA. HAVE COOLED HIGH TEMPERATURES AND ADDED LOW POPS TO THE NORTHEAST FOR EACH AFTERNOON AS IMPULSES ROTATE AROUND THE UPPER LOW. COOL TEMPERATURES THROUGH THE COLUMN WILL LEAD TO SOME INSTABILITY DURING THE AFTERNOONS. GRADUALLY WARMER NEXT WEEK WITH THE NEXT BEST CHANCE OF PRECIPITATION ARRIVING TUESDAY NIGHT AND INTO WEDNESDAY. && .AVIATION...25/18Z DIFFICULT FORECAST TODAY AS THE MODELS ARE NOT HANDLING THE MOISTURE VERY WELL. LOW PRESSURE OVER MN HAS A COLD FRONT EXTENDING SW TO NR NW IA THEN INTO SERN SDKTA AND NRN NEB. THE MODELS ARE FAIRLY CONSISTENT IN BREAKING OUT PRECIP THIS EVENING AND OVERNIGHT BUT WITH WEAK TO NO UPPER LEVEL SUPPORT...CONVECTION WILL HAVE TO BE BASED LARGELY ON CONVERGENCE ALONG THE FRONT. ONCE THE STORMS START TO DEVELOP THEY SHOULD GO QUICKLY IN THE UNSTABLE ENVIRONMENT WE ARE IN. WE MAY NEED THE HELP OF THE LLJ TO GET THINGS GOING. IN THAT CASE IT WOULD BE LATER THIS EVENING. THERE IS A POSSIBILITY THAT THE STORMS MAY FIRE FURTHER SOUTH ALONG THE FRONT IN WHICH CASE THE SOUTHERN TAF SITES WOULD ALSO BE AT RISK OF STORMS. I HAVE LEANED TOWARDS THIS SOLUTION AS SAT PIX SHOWING CONVECTIVE ELEMENTS OVER SRN/CENT NEB. MVFR COND W/ LCL IFR COND WL PREVAIL IN TSRA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...DONAVON SHORT TERM/AVIATION...FAB
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT WED JUN 25 2008 IAZ004>007-015>017-023>028-033>039-044>050-262115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE WITH A FEW STORMS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT TONIGHT...AS WELL AS THURSDAY AFTERNOON AND FRIDAY. IAZ057>062-070>075-081>086-092>097-262115- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ALONG THE DES MOINES RIVER BELOW SAYLORVILLE RESERVOIR AND THE LOWER SOUTH SKUNK RIVER. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. RIVER FLOODING IS EXPECTED TO CONTINUE INTO MID WEEK ALONG THE DES MOINES RIVER BELOW SAYLORVILLE AND THE LOWER SOUTH SKUNK RIVER BASIN. CONDITIONS WILL CONTINUE TO IMPROVE...BUT WILL BE MONITORED IN THE EVENT THAT HEAVY RAINFALL ELEVATES RIVER LEVELS ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT THEN AGAIN THURSDAY AFTERNOON AND FRIDAY. FAB
In the hours before
Local storm report, Jun 25, 9:51 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL WEST DES MOINES 41.57N 93.75W
06/25/2008 M1.00 INCH POLK IA BROADCAST MEDIA
KCLI RELAYED REPORT.
&&
STEACHOULocal storm report, Jun 25, 9:54 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AT HICKMAN EXIT OF
I-80/35.
0940 PM FLASH FLOOD 1 N GRANGER 41.77N 93.82W
06/25/2008 DALLAS IA PUBLIC
REPORT OF WATER OVER THE ROAD ON HIGHWAY 17 AT 122ND AVE
AND NEAR DES MOINES RIVER BRIDGE.
0944 PM HAIL 1 S URBANDALE 41.62N 93.74W
06/25/2008 E1.75 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER TO GOLF BALL SIZED HAIL
AT 86TH AND DOUGLAS IN URBANDALE...AND AT 100TH AND
SWANSON IN CLIVE.
&&
LEELocal storm report, Jun 25, 9:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 3 W WEST DES MOINES 41.57N 93.81W
06/25/2008 M68 MPH DALLAS IA TRAINED SPOTTER
LARGE HAIL OF UNKNOWN SIZE. TREE BRANCHES DOWN.
&&
SMALLLocal storm report, Jun 25, 10:06 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 50 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 33 min |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 6:46 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 44 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:41 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie, Madison | 4 hr |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.